MAUDE Adverse Event Report: DJO LLC INTELECT LEGEND XT COMBOUS STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT

DJO LLC INTELECT LEGEND XT COMBOUS STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Model Number 2760
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient during her e-stim treatment, she received an unexpected and painful electrical shock.The tens unit was set up by a female physical therapy assistant.Electrodes were placed on her body/skin in the areas of her right and left trapeziums muscle and her right and lower back muscle.The first 8-10 minutes of her treatment felt similar to other treatments, where she felt occasional gentle electrical stimulation in the area of the electrodes.At one point during her therapy, she received a continuous and strong current/shock that was very painful.(b)(6) was unable to sit up and reach out for the machine to turn it off.After about one minute of the intense pain, she was finally able to sit up and turn off the tens unit that was sitting out of her reach.She then pushed the call button.The patient described the feeling of "significant jolting type shocks" and also described it as "one shock when it malfunctioned it continued to shock and make all my muscles contract like i was having a seizure before anyone got to me to turn if off".The malfunctioning tens unit caused the patient to experience a burn injury.Following her appointment, (b)(6) began having pain in her neck and upper back.She felt like a burn or sore or blister was forming on the right side of her neck/upper back/upper shoulder, soon after leaving the appointment.(b)(6) described a feeling as if her right side of her face and right ear were "on fire".Later in the day on (b)(6) 2022 the patient went to the emergency department at (b)(6).Her chief complaint was: "burn to r (right) shoulder that radiates to r (right) face and ear.Had a tens unit on at physical therapy that shorted out".She was diagnosed with a, "second-degree burn right neck, back, and left back region totally 1% body surface area".The skin area around the burn area was numb.General/trauma surgeon, dr noted two small areas of "likely deep partial-thickness or more likely full-thickness burns".The surgeon recommended she follow up for wound care monitoring.In the days/weeks following this incident, the patient noted significant muscle tightening in the side of her right face/neck/upper back/shoulder.This tightness let to stiffness and decreased joint mobility and a notable increase in the incidence of her migraine headaches.She continues to experience significant chronic fatigue and changes in her cognitive abilities and her emotional stability.Not only did she have more headaches following the tens unit burn, but the severity and frequency and duration of them worsened.
 
Additional Manufacturer Narrative
It was reported by the patient during her e-stim treatment, she received an unexpected and painful electrical shock.The tens unit was set up by a female physical therapy assistant.Electrodes were placed on her body/skin in the areas of her right and left trapeziums muscle and her right and lower back muscle.The first 8-10 minutes of her treatment felt similar to other treatments, where she felt occasional gentle electrical stimulation in the area of the electrodes.At one point during her therapy, she received a continuous and strong current/shock that was very painful.(b)(6) was unable to sit up and reach out for the machine to turn it off.After about one minute of the intense pain, she was finally able to sit up and turn off the tens unit that was sitting out of her reach.She then pushed the call button.The patient described the feeling of "significant jolting type shocks" and also described it as "one shock when it malfunctioned it continued to shock and make all my muscles contract like i was having a seizure before anyone got to me to turn if off".The malfunctioning tens unit caused the patient to experience a burn injury.Following her appointment, (b)(6) began having pain in her neck and upper back.She felt like a burn or sore or blister was forming on the right side of her neck/upper back/upper shoulder, soon after leaving the appointment.(b)(6) described a feeling as if her right side of her face and right ear were "on fire".Later in the day on (b)(6) 2022 the patient went to the emergency department at (b)(6).Her chief complaint was: "burn to r (right) shoulder that radiates to r (right) face and ear.Had a tens unit on at physical therapy that shorted out".She was diagnosed with a, "second-degree burn right neck, back, and left back region totally 1% body surface area".The skin area around the burn area was numb.General/trauma surgeon, dr noted two small areas of "likely deep partial-thickness or more likely full-thickness burns".The surgeon recommended she follow up for wound care monitoring.In the days/weeks following this incident, the patient noted significant muscle tightening in the side of her right face/neck/upper back/shoulder.This tightness let to stiffness and decreased joint mobility and a notable increase in the incidence of her migraine headaches.She continues to experience significant chronic fatigue and changes in her cognitive abilities and her emotional stability.Not only did she have more headaches following the tens unit burn, but the severity and frequency and duration of them worsened.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
INTELECT LEGEND XT COMBOUS STD
Common Device Name
STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Manufacturer (Section D)
DJO LLC
5919 sea otter place
ste 200
carlsbad CA 92010
Manufacturer (Section G)
DJ ORTHOPEDICS DE MEXICO, S.A. DE C.V.
carretera libre tijuana tecate
20230 parque industrial el flo
tijuana, b.c. 22245
MX   22245
Manufacturer Contact
jim pomeroy
5919 sea otter place
ste 200
carlsbad, CA 92010
MDR Report Key19056512
Report Number9616086-2024-00013
Device Sequence Number12529989
Product Code IMG
UDI-Device Identifier00888912292740
UDI-Public00888912292740
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K031077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2760
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date04/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale